Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Midland/Odessa, TX

March 23, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 23, 2007, 1:19 PM MDT for Eddy County, New Mexico. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2007, 1:19 PM MDT (19:19 UTC)
Expired
Mar 23, 2007, 2:15 PM MDT
In force
56 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 147 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 1:42 PM MDTHAIL 110 S Hope, NM
Mar 23, 1:45 PM MDTHAIL 1Hope, NMMARBLE TO QUARTER SIZE HAIL FALLING THROUGH 3 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 231920
SVRMAF
NMC015-232015-
/O.NEW.KMAF.SV.W.0025.070323T1919Z-070323T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 PM MDT FRI MAR 23 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 215 PM MDT

* AT 117 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14     
  MILES SOUTHWEST OF HOPE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  HOPE...
  RURAL AREAS NEAR HOPE...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3266 10481 3223 10483 3224 10454 3296 10406
      3294 10481

$$
3 follow-up statements
000 
WWUS54 KMAF 231936
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CDT FRI MAR 23 2007

NMC015-232015-
/O.CON.KMAF.SV.W.0025.000000T0000Z-070323T2015Z/
EDDY NM-
133 PM MDT FRI MAR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EDDY COUNTY...

AT 130 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 
MILES SOUTHWEST OF HOPE. ALSO OTHER SEVERE STORMS ARE NEAR QUEEN AND 
JUST WEST OF WHITES CITY AND AREA APPROACHING FROM THE SOUTH. THESE 
STORMS ARE ALSO CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL AND 
WIND GUSTS OVER 60 MPH. THESE STORMS ARE MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
HOPE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3266 10481 3223 10483 3224 10454 3296 10406
      3294 10481

$$
000 
WWUS54 KMAF 231951
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT FRI MAR 23 2007

NMC015-232015-
/O.CON.KMAF.SV.W.0025.000000T0000Z-070323T2015Z/
EDDY NM-
146 PM MDT FRI MAR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EDDY COUNTY...

AT 142 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM LOCATED NEAR HOPE...OR ABOUT 17 MILES WEST OF 
ARTESIA...MOVING NORTH AT 45 MPH. THIS STORM PRODUCED QUARTER 
SIZED HAIL...10 MILES SOUTH OF HOPE AT 142 PM MDT.  

AT 146 PM MDT...TRAINED SPOTTERS REPORTED HALF DOLLAR SIZED HAIL 
IN QUEEN WITH ANOTHER SEVERE THUNDERSTORM WHICH WAS LOCATED AT QUEEN 
AND WAS MOVING NORTH AT 45 MPH.  AT 148 PM MDT...SPOTTERS REPORTED 
ANOTHER SEVERE THUNDERSTORM NEAR WHITES CITY WAS PRODUCING QUARTER 
SIZED HAIL.  

AT 150 PM MDT...STORM SPOTTERS REPORTED GOLFBALL SIZED HAIL IN 
QUEEN.   

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... 
QUEEN...WHITES CITY...HOPE...ARTESIA...CARLSBAD...AND LAKEWOOD. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3266 10481 3223 10483 3224 10454 3296 10406
      3294 10481

$$
000 
WWUS54 KMAF 232003
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT FRI MAR 23 2007

NMC015-232015-
/O.CON.KMAF.SV.W.0025.000000T0000Z-070323T2015Z/
EDDY NM-
200 PM MDT FRI MAR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR NORTHWESTERN EDDY COUNTY...

AT 159 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR 
CARLSBAD. THIS SEVERE THUNDERSTORM WILL BE CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
MOVING NORTH AT 35 MPH. 

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... 
WEST CARLSBAD...U.S. HIGHWAY 285 JUST NORTHWEST OF CARLSBAD.  

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3266 10481 3223 10483 3224 10454 3296 10406
      3294 10481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 12:52 PM MDT, 27 minutes earlier.

Area forecast discussion, Mar 23, 12:52 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT FRI MAR 23 2007

.SHORT TERM...
UPPER LOW OVER NORTHERN SONORA MEXICO WILL LIFT NORTHEASTWARD
ACROSS NEW MEXICO TONIGHT.  VISIBLE SATELLITE INDICATES TOWERING
CUMULUS ACROSS THE UPPER TRANS PECOS AND BIG BEND AREAS CONTINUES TO
BUILD WITH CONVECTIVE INSTABILITIES INCREASING /2000 TO 3000 J/KG/.
THIS INSTABILITY WILL COMBINE WITH DECENT DEEP LAYER SHEAR AND
ABUNDANT LOW LEVEL MOISTURE /55F SURFACE DEWPOINTS EXTENDING
WESTWARD TO THE MOUNTAINS/ FOR CONVECTIVE DEVELOPMENT...WITH
INITIAL CONVECTIVE DEVELOPMENT ANTICIPATED ACROSS OUR WESTERN
COUNTIES/ZONES.

THE SEVERE WEATHER RISK THIS AFTERNOON/EVENING IS FOR LARGE HAIL AND
DAMAGING WINDS...WITH A LOW PROBABILITY TORNADO THREAT...THEN A
GRADUAL TRANSITION AROUND MIDNIGHT TO MORE OF A FLASH FLOOD THREAT
AS STRONG/SEVERE CELLS BECOMING MORE NUMEROUS AND CELLS TRAIN ACROSS
THE SAME LOCATION.  FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDDAY
SATURDAY AND A CONVECTIVE WATCH IS LIKELY COMMENCING LATER THIS
AFTERNOON.

.LONG TERM...
CUTOFF LOW IS PROGGED TO EJECT NORTHEASTWARD INTO CENTRAL NEW MEXICO
BY SATURDAY MORNING WITH WIDESPREAD RAINFALL POSSIBLY STILL
OCCURRING OVER THE EASTERN CWA SATURDAY MORNING.  WILL KEEP THE
FLASH FLOOD WATCH GOING FOR DAWSON...MARTIN...AND COUNTIES TO THE
WEST UNTIL 24/18Z.  THE STRONGER STORMS/HEAVIER RAIN WILL SHIFT OFF
TO THE EAST DURING THE DAY.  IF ANY CHANGE TO THE WATCH AREA
OCCURS...IT WILL LIKELY BE TO DROP IT FROM THE WEST TO EAST LATE
TONIGHT OR SATURDAY MORNING.

UNFORTUNATELY...THE UPPER TROUGH WILL REMAIN WEST/SOUTHWEST OF THE
CWA AND WILL CONTINUE TO EJECT SHORTWAVE TROUGHS OVER THE AREA.
AFTER A BRIEF RESPITE SATURDAY AFTERNOON AND EVENING...ONE SUCH
SHORTWAVE TROUGH IS EXPECTED TO TRANSLATE NORTHWARD OVER THE CWA
LATE SATURDAY NIGHT AND SUNDAY.  THEREFORE...HAVE REALIGNED POPS
SATURDAY NIGHT...AND REALIGNED AND INCREASED POPS AREAWIDE SUNDAY.
IT APPEARS HEAVY RAIN AND FLASH FLOODING WILL AGAIN BE A CONCERN
SUNDAY AND SUNDAY NIGHT AS THIS NEXT SHORTWAVE TROUGH WILL BE FAIRLY
STRONG...ATMOSPHERIC MOISTURE WILL BE READILY AVAILABLE...AND THE
UPPER TROUGH AXIS WILL FOLLOW THE AFOREMENTIONED STRONG SHORTWAVE.
THERE ALSO COULD BE MORE SEVERE STORMS ON SUNDAY...BUT THE EXTENT
WILL BE DETERMINED BY HOW MUCH THE ATMOSPHERE IS WORKED OVER EARLIER
IN THE DAY...AND HOW MUCH INSOLATION WE/LL RECEIVE.  ALSO...SHEAR
WILL BE ROUGHLY HALF OF WHAT WE ARE SEEING TODAY.  WILL MENTION THE
POSSIBILITY OF SEVERE STORMS IN THE HWO AND AN SPS...BUT WILL HIT THE
POTENTIAL FOR HEAVY RAIN MORE SO.

MEDIUM RANGE MODELS VARYING ON THE EVENTUAL PASSAGE OF THE UPPER
TROUGH AS THE NEXT UPPER TROUGH SWINGS SOUTHEASTWARD INTO THE
CALIFORNIA COAST EARLY NEXT WEEK.  WILL KEEP SOME POPS IN THE
EASTERN MOST PORTIONS OF THE CWA UNTIL MONDAY AFTERNOON,,,THEN LET
THEM GO FOR NOW.  THESE MAY HAVE TO BE CHANGED IF UPPER TROUGH IS
SLOWER STILL THAN MODEL OUTPUT.  HAVE A DRY FORECAST GOING UNTIL
WEDNESDAY NIGHT/THURSDAY...AND WILL THEN ONLY CARRY MINOR POPS AS
THE NEXT CUTOFF LOW APPROACHES.  TEMPERATURES WILL LIKELY BE NEAR
NORMAL SATURDAY AND MONDAY...BELOW SUNDAY...AND ABOVE DURING THE
REST OF THE WEEK.  MODULATED TEMPERATURES PARTICULARLY ON SUNDAY AS
WIDESPREAD CLOUD COVER AND RAIN WILL BE OCCURRING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              58  72  59  68  /  80  60  20  70
CARLSBAD NM                52  73  52  72  /  60  40  20  60
DRYDEN TX                  60  75  60  68  /  50  30  50  70
FORT STOCKTON TX           57  75  57  69  /  60  30  50  70
GUADALUPE PASS TX          47  67  46  70  /  50  20  20  50
HOBBS NM                   57  72  53  68  /  80  60  20  70
MARFA TX                   47  72  46  68  /  50  10  40  60
MIDLAND INTL AIRPORT TX    57  73  55  67  /  70  50  40  80
ODESSA TX                  57  73  57  68  /  70  50  40  80
WINK TX                    58  78  60  71  /  70  50  40  70

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 12 PM MDT SATURDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 1
     PM CDT /12 PM MDT/ SATURDAY FOR THE FOLLOWING ZONES...
     ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...MARTIN.

&&

01/67
Hazardous weather outlook, Mar 23, 3:39 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CDT FRI MAR 23 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-240945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
439 AM CDT FRI MAR 23 2007 /339 AM MDT FRI MAR 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  LARGE HAIL
AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY SEVERE WEATHER
THREATS.  IN ADDITION...LOCALLY HEAVY RAINFALL IS LIKELY TODAY AND
TONIGHT OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS OF
WEST TEXAS.

AN UPPER LEVEL DISTURBANCE OVER NORTHERN MEXICO THIS MORNING WILL
TRACK EASTWARD TODAY.  AHEAD OF THIS SYSTEM...A MOIST AND UNSTABLE
AIRMASS IS PRESENT.  THESE INGREDIENTS WILL COMBINE WITH DAYTIME
HEATING TO PRODUCE A ROUND OF SEVERE WEATHER OVER MUCH OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.  HAIL TO TWO INCHES IN DIAMETER...WINDS
IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE THIS AFTERNOON AND EVENING.  IN ADDITION...A FEW STORMS MAY
BE CAPABLE OF PRODUCING TORNADOES THIS AFTERNOON AND EVENING...
PRIMARILY ALONG AND EAST OF A SEMINOLE...KERMIT...TO FORT STOCKTON
LINE LATE THIS AFTERNOON THROUGH THE MID EVENING HOURS.

THE THREAT OF HEAVY RAINFALL WILL INCREASE THIS EVENING AS STRONG
SOUTHERLY WINDS BRING ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF
MEXICO.  LOCALIZED RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE
POSSIBLE THIS EVENING...PARTICULARLY OVER THE NORTHERN AND CENTRAL
PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY
AND SUNDAY ACROSS SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. THE
THUNDERSTORMS WILL GRADUALLY DIMINISH MONDAY.

SEVERE WEATHER WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY OVER MOST
OF THE AREA. THE GREATEST THREATS WILL BE LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE ACTIVATED THIS AFTERNOON OVER
MOST OF THE AREA. SPOTTERS AND EMERGENCY MANAGES SHOULD MONITOR
THE WEATHER CONDITIONS SATURDAY FOR POSSIBLE ACTIVATION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Mar 23, 8:36 AM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 AM CDT FRI MAR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             MCDONALD                33.14N 103.32W
03/23/2007  E0.88 INCH       LEA                NM   PUBLIC

            1/2 MILE EAST OF MCDONALD

&&

AKL
Special weather statement, Mar 23, 12:37 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CDT FRI MAR 23 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
137 PM CDT FRI MAR 23 2007 /1237 PM MDT FRI MAR 23 2007/

...SEVERE THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE THROUGH SUNDAY...

AN UPPER LEVEL STORM SYSTEM OVER NORTHWEST MEXICO WILL MOVE SLOWLY
EAST TOWARD THE REGION TODAY THROUGH SATURDAY. IN ADVANCE OF THIS
SYSTEM...A MOIST AND UNSTABLE AIRMASS IS IN PLACE OVER ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. AS DAYTIME HEATING WARMS THE
ATMOSPHERE AND BECOMES MORE UNSTABLE...THUNDERSTORMS ARE EXPECTED
TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON FROM THE
DAVIS AND GUADALUPE MOUNTAINS NORTH ACROSS THE WESTERN PERMIAN
BASIN AND SOUTHEASTERN NEW MEXICO PLAINS. THESE STORMS WILL THEN
EXPAND AND TRACK ACROSS THE LOWER TRANS PECOS...THE PERMIAN
BASIN...AND WESTERN LOW ROLLING PLAINS OF WEST TEXAS LATE THIS
AFTERNOON AND TONIGHT.

SOME OF THESE STORMS WILL BECOME SEVERE THROUGH TONIGHT...AND
WILL BE CAPABLE OF PRODUCING HAIL GREATER THAN TWO INCHES IN
DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING.
IN ADDITION...THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED TORNADOES...MAINLY LATE THIS AFTERNOON AND
THIS EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN
HALF OF THE PERMIAN BASIN AND THE TRANS PECOS REGION OF WEST
TEXAS.

HEAVY RAINFALL IS ALSO LIKELY FROM THESE STORMS THIS AFTERNOON
AND TONIGHT. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY
RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW WATER
CROSSINGS...AND OTHER AREAS SUSCEPTIBLE TO HIGH WATER. THE MOST
LIKELY AREAS FOR HEAVY RAINFALL WILL BE OVER THE GUADALUPE
MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE
NORTHWEST PERMIAN BASIN LATE THIS AFTERNOON AND TONIGHT. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH SATURDAY
MORNING. THIS STORM SYSTEM WILL MOVE EAST SATURDAY AFTERNOON AND
EVENING...TEMPORARILY DECREASING PRECIPITATION CHANCES.

ANOTHER UPPER LEVEL STORM SYSTEM WILL FOLLOW CLOSELY ON THE HEELS
OF THIS STORM SYSTEM TO PRODUCE ANOTHER ROUND OF STRONG THUNDERSTORMS
AND POTENTIAL HEAVY RAINFALL SATURDAY NIGHT AND SUNDAY. AT THIS
TIME THE MOST FAVORED AREA FOR THE HEAVY PRECIPITATION IS
PROJECTED TO BE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE
TRANS PECOS REGION...AND THE PERMIAN BASIN.

NATIONAL WEATHER SERVICE PERSONNEL WILL CONTINUE TO MONITOR THIS
DEVELOPING SEVERE WEATHER SITUATION THROUGH THE WEEKEND. STAY TUNED
TO NOAA WEATHER RADIO...LOCAL RADIO OR TELEVISION STATIONS...OR
YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR THE LATEST IN
WEATHER INFORMATION. ADDITIONAL WEATHER INFORMATION ALSO CAN BE
OBTAINED ON OUR WEB SITE AT WEATHER.GOV/MIDLAND.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:26 PM MDTFlash Flood WarningMAFEddy4 hr
Mar 23, 3:50 AM MDTSevere Thunderstorm WarningMAFLea55 min
Mar 23, 10:03 AM MDTFlash Flood WatchMAFEddy, Lea19 hr
Mar 23, 2:12 PM MDTSevere Thunderstorm WarningMAFEddy63 min
Mar 23, 3:12 PM MDTSevere Thunderstorm WarningMAFEddy63 min
Mar 23, 3:42 PM MDTSevere Thunderstorm WarningMAFLea63 min
Mar 23, 4:28 PM MDTTornado WarningMAFLea62 min
Mar 23, 5:15 PM MDTSevere Thunderstorm WarningMAFEddy60 min
Mar 23, 5:28 PM MDTTornado WarningMAFLea37 min
Mar 23, 5:48 PM MDTFlash Flood WarningMAFEddy5 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.